Ask a doctor

15 Months of Sickness and Weird Side Effects Due to Botox. Will I Ever Completely Recover?

I have been really sick for 15 months. Internist, two Opthamogists and Emergency Med doc, confirmed BOUTULISM SIDE EFFECTS. Have you had anyone completly recover?

Doctor Answers (4)

Please understand that 15 months is longer than this product stays in the body.

+1

While it may be that you have associated your symptoms with your BOTOX treatment, it is important that you not assume that you have lingering effects from a distant BOTOX treatment.  You may be suffering from something else and just attributing these symptoms to your past BOTOX treatment.  Despite your statement that an internist, two ophthalmologist and an ER doc have confirmed botulism, the questions is how have they confirmed that.  I suspect that you have not been throughly worked up. You need to see an internist who is willing to look past a simple explanation and try to determine precisely the basis for your current symptoms.  Unless you are being exposed to botulinum toxin on an ongoing basis, the BOTOX that you were administered 15 months ago is long gone.  It may be unpleasant but I encourage you to get a real assessment for your symptoms so that you can get the help you need.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Botox side effects

+1
Medical grade botox lasts for about 6 months so it is likely that you did not have the Allergan product but an off label use of research grade botulinum toxim or God knows what else from an unrecognized, disreputable source. I only use product from Allergan and have never personally seen such a reaction, although I have read of tragedies in Florida resulting from these circumstances.
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botulism side effects

+1

I've never had anyone with this. I am sure you have already done so (or your physicians have) but did you contact Allergan directly to discuss the case with them? As the manufacturers of Botox they would be the most experienced with any complications, and all physicians are supposed to report adverse affects to them directly. So, they would be your best bet to contact to find out.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Sick after BOTOX?

+1

I am so sorry you are having this experience. There is no way to help you in this context. Suggestions (which I expect you have already done) include confirming you actually had branded BOTOX administered by your treating physician. The only situation similar to yours with which I am familiar is the debacle involving research grade botulinum toxin administered by someone not trained to do so, and in grossly elevated doses. The victims of this horrible episode appeared to be recovering when last the case was discussed in the press, but I am not aware of the ultimate outcome.

Miami Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...